Conformal invariance and the spectrum of the XXZ chain

Francisco C. Alcaraz*, Michael N. Barber, Murray T. Batchelor

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

138 Citations (Scopus)


Numerical solutions of the Bethe-Ansatz equations for the eigenenergies of XXZ Hamiltonian on very large chains are used to identify, via conformal invariance, the scaling dimensions of various two-dimensional models. With periodic boundary conditions, eight-vertex and Gaussian model operators are found. The scaling dimensions of the Ashkin-Teller and Potts models are obtained by the exact relating of eigenstates of their quantum Hamiltonians to those of the XXZ chain with modified boundary conditions. The irrelevant operators governing the dominant finite-size corrections are also identified.

Original languageEnglish
Pages (from-to)771-774
Number of pages4
JournalPhysical Review Letters
Issue number8
Publication statusPublished - 1987


Dive into the research topics of 'Conformal invariance and the spectrum of the XXZ chain'. Together they form a unique fingerprint.

Cite this